Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2006, 5:03 PM EDT for Cumberland County, Pennsylvania. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2006, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 9, 2006, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cumberland County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:24 PM EDT | HAIL 0.88 | Carlisle, PA | |
| Jul 9, 5:40 PM EDT | HAIL 1 | 2 W Hogestown, PA | |
| Jul 9, 5:42 PM EDT | HAIL 1 | Enola, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 092104 SVRCTP PAC041-092200- /O.NEW.KCTP.SV.W.0129.060709T2103Z-060709T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 PM EDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 600 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CARLISLE AND MECHANICSBURG AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOGESTOWN AROUND 515 PM EDT... MECHANICSBURG AROUND 520 PM EDT... WERTZVILLE AROUND 525 PM EDT... CAMP HILL AND LOWER ALLEN AROUND 540 PM EDT... WEST FAIRVIEW AND ENOLA AROUND 545 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 223 AND 239...I-81 BETWEEN MILE MARKERS 46 AND 63...I-83 BETWEEN MILE MARKERS 40 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4021 7725 4007 7711 4023 7682 4034 7701 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... ONGOING...ISOLATED SEVERE...CONVECTION ON BACK EDGE CIRCULATION OF UPR LOW LIFTING THROUGH THE REGION IS EXPECTED TO CONTINUE INTO THIS EVENING AND THEN DIMINISH AROUND SUNSET. THE OVERNIGHT HOURS SHOULD BE MAINLY DRY PCPN WISE...BUT SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE NORTHWEST STARTING MONDAY MORNING AHEAD OF SHORTWAVE TROF...SO A SHOWER COULD REACH INTO NW PA EARLY MONDAY MORNING. HAVE HAD A COUPLE REPORTS OF HAIL AND WIND DAMAGE AND WITH STRONGER DYNAMICS EXPECTED MONDAY WITH THE SHORT WAVE TROF...INCLUDED LIKELY POPS FOR NW HALF OF CWA ON MONDAY WITH AT LEAST SOME ISOLATED SEVERE POSSIBLE AGAIN MONDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WITH NO AIRMASS CHANGE EXPECTED THROUGH MOST OF THE WEEK AND AN ACTIVE NRN STREAM FLOW PATTERN TO THE NORTH OF THE REGION...ABOVE NORMAL CLIMO CHANCES OF SHOWERS AND TSTMS ARE EXPECTED THROUGH FRIDAY. AT THIS TIME MOISTURE APPEARS DIMINISH BY THE WEEKEND WITH THE PASSAGE OF SOME SEMBLANCE OF AN UPR TROF AXIS. && .AVIATION... UPPER LEVEL LOW OVER SE HALF OF CWA ALONG WITH GENEROUS AMOUNTS OF CAPE KICKING OFF SCATTERED PULSE TSTORMS THIS AFTERNOON. THESE WILL BRING ISOLATED MVFR CONDITIONS WHILE THE REMAINDER OF THE REGION REMAINS VFR. CONVECTIVE ACTIVITY WILL TAPER OFF EARLY THIS EVENING WITH LOSS OF HEATING. DECENT MID LEVEL WAVE WITH ASSOCIATED COLD FRONT MOVE INTO THE NORTHWEST LATER TONIGHT AND CROSS CWA DURING THE DAY MONDAY BRINGING NUMEROUS SHOWERS/TSTORMS ALONG WITH LOCAL REDUCTIONS OF VSBY/CIGS...BUT IN GENERAL VSBYS WILL BE 6+ WITH CIGS REMAINING ABOVE 3KFT. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR/GARTNER LONG TERM...GARTNER AVIATION...RXR
Hazardous weather outlook, Jul 9, 11:34 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EDT SUN JUL 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1134 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON. MAINLY ACROSS THE LOWER SUSQUEHANNA VALLEY...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AS SUNSET APPROACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RXR
In the hours before
Special weather statement, Jul 9, 3:28 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT SUN JUL 9 2006 PAZ066-092000- LANCASTER- 328 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST LANCASTER COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM 3 MILES EAST OF EPHRATA... MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR ADAMSTOWN AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...AND ROUTE 322. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jul 9, 4:09 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT SUN JUL 9 2006 PAZ036-092100- FRANKLIN- 409 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN FRANKLIN COUNTY THROUGH 5 PM... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES WEST OF CHAMBERSBURG...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR CHAMBERSBURG AROUND 420 PM...FANNETTSBURG AROUND 425 PM...SCOTLAND AROUND 435 PM...UPPER STRASBURG AROUND 440 PM...WILLOW HILL AROUND 455 PM AND ROXBURY AROUND 500 PM. ADDITIONAL STRONG THUNDERSTORMS COULD DEVELOP ACROSS EAST CENTRAL PORTIONS OF THE COUNTY BETWEEN 430 PM AND 5 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WIND GUSTS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 200...I-81 BETWEEN MILE MARKERS 8 AND 25. THEY WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: KL
Special weather statement, Jul 9, 4:22 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT SUN JUL 9 2006 PAZ045-092100- SOUTHERN CLINTON- 422 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEAST CLINTON COUNTY THROUGH 5 PM... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGANTON...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CARROLL AROUND 440 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 180 AND 194. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
Special weather statement, Jul 9, 4:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT SUN JUL 9 2006 PAZ049-092130- UNION- 439 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT UNION COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MIFFLINBURG...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HARTLETON AROUND 450 PM...LAURELTON CENTER AROUND 455 PM...MIFFLINBURG AROUND 500 PM...SAND BRIDGE STATE PARK...AND R.B. WINTER STATE PARK AROUND 505 PM AND SPRUCE RUN RESERVIOR AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 196 AND 205. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 45. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jul 9, 4:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT SUN JUL 9 2006 PAZ063-092115- CUMBERLAND- 451 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CARLISLE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR HOGESTOWN AROUND 505 PM... MECHANICSBURG AROUND 510 PM AND WERTZVILLE AROUND 515 PM. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 239...AND I-81 BETWEEN MILE MARKERS 43 AND 65...AS WELL AS I-83 BETWEEN MILE MARKERS 40 AND 41. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
Special weather statement, Jul 9, 4:53 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT SUN JUL 9 2006 PAZ046-092145- SOUTHERN LYCOMING- 453 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JERSEY SHORE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR COLLOMSVILLE AROUND 500 PM...ELIMSPORT AROUND 520 PM...DUBOISTOWN AROUND 525 PM... WILLIAMSPORT...GARDEN VIEW AROUND 530 PM...SOUTH WILLIAMSPORT AROUND 535 PM...MONTOURSVILLE AND MONTGOMERY AROUND 545 PM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT ROUTE 15 AND ROUTE 220. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 41 min |
| Jul 9, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 35 min |
| Jul 9, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 67 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 39 min |
| Jul 9, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 53 min |
| Jul 9, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 42 min |
| Jul 9, 5:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 60 min |
| Jul 9, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 28 min |
| Jul 9, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 55 min |
| Jul 9, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 78 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 70 min |
| Jul 9, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.